Arkansas, 2004Flash Flood in Arkansas, June 28, 2004
June 28, 2004 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 28, 4:05 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 4:05 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT MON JUN 28 2004
.UPDATE...HAVE DECIDED TO HOLD OFF ON THE FLASH FLOOD WATCH FOR
TODAY. THERE IS PLENTY OF CONVECTIVE PRECIPITATION ALONG THE HWY 82
CORRIDOR THIS MORNING...BUT RAINFALL HAS BEEN RELATIVELY MODERATE.
THE BEST POTENTIAL FOR INTENSE RAINFALL RATES IS PASSING BY THIS
MORNING WITH LITTLE NOTICE.
&&
.SHORT TERM...PRIMARY CONCERN IS THE HEAVY RAIN POTENTIAL THIS
MORNING IN MS COUNTIES ALONG THE HIGHWAY 82 CORRIDOR. SHOWERS AND
THUNDERSTORMS ARE FIRING UP ALONG A PERSISTENT LOW LEVEL BOUNDARY
IN ASSOCIATION WITH A WEAK MID LEVEL DISTURBANCE SLOWLY TRACKING
EAST ACROSS THE ARKLAMISS REGION. BOTH THE GFS AND ETA FORECAST
IMPRESSIVE LOW LEVEL MOISTURE TRANSPORT AND NEARLY OPPOSING
PROPAGATION/STORM MOTION VECTORS UNTIL ABOUT 18Z ALONG WITH
PRECIPITABLE WATER AIRMASS NEAR 2 INCHES IN THE AREA OF CONCERN.
GIVEN THE VERY LOW FFG VALUES AS LOW AS .7 IN/HR SOME CASES AM
CONSIDERING FFA FOR TODAY OVER NORTH CENTRL MS ALONG/N OF HWY 82.
WILL TAKE A CLOSE LOOK AT THE CONVECTIVE TREND BEFORE MAKING A FINAL
DECISION...BUT WATCH IS ALMOST CERTAIN AT THIS POINT.
FORECASTING PRECIP CHANCES FOR THE NEXT 48 HOURS WILL BE DIFFICULT.
CONVECTION OVER THE NORTH WILL PRODUCE AN OUTFLOW BOUNDARY THAT
SHOULD AID IN CONVECTIVE PRECIP DEVELOPMENT OVER CNTRL AND SRN
PORTIONS OF THE FORECAST AREA THIS AFTN. BELIEVE THAT CONVECTIVE
DEVELOPMENT WILL BECOME INCREASINGLY DIURNAL IN NATURE AS THE LONG
SERIES OF UPPER LEVEL PERTURBATIONS GRADUALLY WANES. STILL...WITH A
VERY MOIST AIRMASS IN PLACE...IT IS HARD TO GO MUCH LOWER THAN THE
MAV/MET POPS FOR TUESDAY AFTERNOON. HIGH TEMPERATURES SHOULD BE ON
THE INCREASE OVER THE NEXT FEW DAYS AS MID LEVEL HEIGHTS RISE
SOME.
&&
.LONG TERM...IT DOES NOT APPEAR THAT THE PATTERN WILL DRY OUT BASED
ON THE LATEST LONGER RANGE MODEL GUIDANCE. A GENERAL WEAKNESS IN THE
SUBTROPICAL RIDGE AND SHEAR AXIS REMAIN OVER THE FORECAST AREA TO
SOME DEGREE FOR THE NEXT 7 TO 10 DAYS...AND THIS PATTERN WILL
PROMOTE THE DEVELOPMENT OF DIURNAL CONVECTIVE PRECIPITATION. THE
MODELS ARE IN AGREEMENT THAT THE SMALL MID LEVEL HEIGHT RISES THAT
OCCUR DURING THE MID WEEK WILL BE ERADICATED LATER IN THE WEEK AS
THE UPPER MIDWEST/NE CONUS TROUGH REMAINS ACTIVE. HAVE LITTLE CHOICE
BUT TO INCLUDE CHANCE POPS THROUGH THE EXTENDED FORECAST. IT LOOKS
LIKE TEMPS WILL BE NEAR LATE JUNE AND EARLY JULY NORMALS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
43/EC
Hazardous weather outlook, Jun 28, 6:43 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
743 AM CDT MON JUN 28 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291243-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
743 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST
LOUISIANA...NORTH CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS
THROUGH THIS AFTERNOON. GENERALLY ALONG AND NORTH OF A LINE FROM
BASTROP LOUISIANA...TO YAZOO CITY TO MACON MISSISSIPPI. STRONG
WIND GUSTS...LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED
FRONT...JUST NORTH OF THE AREA. STRONG WINDS ALOFT...COMBINED
WITH PLENTY OF MOISTURE AND SOME INSTABILITY...MAY LEAD TO STRONG
THUNDERSTORMS TODAY. THE MAIN CONCERN WILL BE WIND GUSTS FROM 40
TO 50 MPH...WHERE TREES MAY BE BLOWN OVER DUE TO THE GROUND BEING
SATURATED. MORE HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING
WILL ALSO BE POSSIBLE.
...FLOODING...
SOUTHWEST WINDS ALOFT CONTINUE TO BRING PLENTY OF GULF MOISTURE
INTO THE REGION. WITH THE ATMOSPHERE BEING SO MOIST...PERIODS OF
HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER ON
ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS
AND OTHER LOW LYING AREAS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED UNTIL NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Chicot
- When
- June 28, 8:00 AM CST to 10:30 AM CST
- Where
- Chicot County, Dermott
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Heavy rains caused several streets near a hospital in Dermott to flood. Several inches of water covered the streets which were closed for a few hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403159.